Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 13, 2021, 2:39 PM EDT for Wakulla County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 2:39 PM EDT (18:39 UTC)
- Expired
- Jun 13, 2021, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 35 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178
WWUS82 KTAE 131839
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
239 PM EDT Sun Jun 13 2021
FLZ017-018-027-118-127-128-131915-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-Coastal Taylor FL-Leon FL-
239 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON AND SOUTHERN LEON COUNTIES UNTIL 315 PM EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. Marks, moving south at 5 to 10 mph.
Half inch hail and wind gusts up to 50 mph are possible with this
storm.
Locations impacted include...
Woodville, St. Marks, Wakulla, Newport, Goose Pasture, Hells Half
Acre, Hyde Park, Vereen, Plum Orchard, Port Leon, Wakulla Beach,
Fanlew and Natural Bridge.
LAT...LON 3009 8430 3027 8425 3032 8411 3026 8392
3019 8393 3019 8395 3017 8393 3008 8395
3005 8411
TIME...MOT...LOC 1839Z 359DEG 9KT 3021 8415
$$
21-WDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:24 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 13, 1:24 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
124 PM EDT Sun Jun 13 2021
.AVIATION...
[Through 18Z Monday]
Outside of brief IFR conditions in any thunderstorms, VFR
conditions and light northwesterly winds will prevail through the
day. The best chance for storms will be across Florida terminals
and into southern Georgia. Some thunderstorms could contain gusty
winds up to 30 or 40 knots for a brief moment. Patchy fog is
possible early Monday morning but confidence was too low to
warrant mention in the TAFs.
&&
.PREV DISCUSSION [1024 AM EDT]...
.NEAR TERM [Through Tonight]...
An upper trough will remain over the area through tonight with light
northerly upper level flow. The atmosphere will remain moist with
precipitable water values in the 1.75 to 2 inch range by this
afternoon.With the presence of the weak upper trough and an unstable
airmass this afternoon, scattered to numerous showers and
thunderstorms are expected to develop. The best chance of seeing
storms is expected to be along the sea breeze boundary across the
Florida panhandle and big bend late this afternoon. Gusty winds will
be possible with this activity. Highs will generally range from the
upper 80s to lower 90s with overnight lows in the 70s.
.SHORT TERM [Monday Through Tuesday]...
Troughing over the eastern CONUS will keep the pattern fairly
consistent for most of the period with afternoon showers and
thunderstorms expected. A shortwave digging southward along the
western edge of the trough will push a weak front into the area
Monday into Tuesday. This front will stall out somewhere over the
area and could provide a focus for afternoon showers and storms.
High temperatures are forecast to be quite warm, ranging from the
upper 80s in the far SE Big Bend to the mid 90s across much of the
rest of the area. Low temperatures are forecast in the low to mid
70s.
.LONG TERM [Tuesday Night Through Sunday]...
Another shortwave digging southward across the eastern CONUS will
drag another cold front into the area on Wednesday. This front has
a better shot at actually pushing through the area before stalling
out just to the south. While temperatures won't really change all
that much, the front will bring slightly drier air to the region,
knocking dewpoints back down to the low 60s to upper 50s across
portions of SE AL and SW GA. Rain chances are therefore lower
Wednesday into Thursday and mostly confined to the SE Big Bend
closer to the stalled boundary. While high temperatures are still
forecast in the upper 80s to the low/mid 90s, the drier airmass
will allow low temperatures to drop into the mid to upper 60s
across inland areas.
Rain chances increase again Friday into the weekend as the
aforementioned boundary washes out and southerly to southwesterly
flow begins to bring moisture back over the area. This weekend
will be watched closely as a disturbance expected to develop in
the Bay of Campeche could drift northward across the central Gulf
of Mexico. While likely to be weak, this system could bring an
increase of deep tropical moisture to the region and therefore
ramp up the rain chances late in the weekend into early next
week. The system should be fairly slow moving since a cold front
is forecast to be pushing southward across the South Central and
Southeast US as the disturbance drifts northward. It's too early
to tell what impacts, if any, we would get from this system. For
now, just keep up with the latest forecasts.
.MARINE...
Elevated winds and seas will be possible at times through the next
several days along with chances for showers and thunderstorms.
Winds and seas could begin to pick up late in the week and into
the weekend.
.FIRE WEATHER...
There are no significant fire weather concerns expected for the next
several days.
.HYDROLOGY...
Scattered showers and thunderstorms are expected across the area
most afternoons for the upcoming week. While localized pockets of
heavy rainfall are possible, no impactful flooding is anticipated.
Rain chances could ramp up late next weekend into early next week
as a disturbances drifts northward across the Gulf of Mexico, but
it is too soon to tell what, if any, impacts we could get from
this system.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 92 73 92 71 / 50 40 20 40 20
Panama City 74 90 76 89 74 / 40 30 20 20 20
Dothan 71 92 73 93 70 / 20 30 10 20 10
Albany 72 95 73 95 70 / 20 30 10 30 10
Valdosta 70 91 71 92 70 / 50 50 10 40 20
Cross City 71 89 73 89 73 / 60 60 40 50 30
Apalachicola 75 88 76 88 75 / 40 30 30 20 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...DVD
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Jun 13, 12:55 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1255 PM EDT Sun Jun 13 2021
FLZ034-134-131730-
Coastal Dixie FL-Inland Dixie FL-
1255 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DIXIE COUNTY UNTIL
130 PM EDT...
At 1254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving southeast at 5 to 10 mph.
Half inch hail and winds up to 45 mph are possible with this storm.
Slow movement of this storm will also lead to heavy rainfall.
Locations impacted include...
Cross City, Shamrock, Cross City Airport, Old Town, Eugene, Yellow
Jacket and Fanning Springs.
LAT...LON 2956 8295 2954 8298 2952 8297 2952 8298
2947 8298 2945 8301 2941 8302 2954 8319
2965 8316 2970 8310 2964 8295 2963 8297
2961 8297 2958 8295 2959 8294
TIME...MOT...LOC 1654Z 292DEG 8KT 2956 8307
21-WDSpecial weather statement, Jun 13, 1:15 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
115 PM EDT Sun Jun 13 2021
FLZ029-131800-
Lafayette FL-
115 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE COUNTY UNTIL 200 PM
EDT...
At 114 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Mayo, moving southeast at 5 to 10 mph.
Half inch hail and winds up to 45 mph are possible with this storm.
Slow movement of this storm will also lead to heavy rainfall
Locations impacted include...
Mayo, Cooks Hammock, San Pedro Junction and Alton.
LAT...LON 2983 8299 2982 8313 2982 8326 2991 8334
2997 8337 3006 8331 3008 8316 3004 8304
2997 8298
TIME...MOT...LOC 1714Z 304DEG 9KT 2995 8323
21-WDLocal storm report, Jun 13, 1:41 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
141 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND GST 3 ESE OLD TOWN 29.59N 82.94W
06/13/2021 M47 MPH DIXIE FL MESONET
FANNING SPRINGS WEATHERSTEM MEASURED A
THUNDERSTORM WIND GUST OF 47 MPH.
&&
JLFSpecial weather statement, Jun 13, 2:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
239 PM EDT Sun Jun 13 2021
FLZ017-018-027-118-127-128-131915-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Inland Wakulla FL-Coastal Taylor FL-Leon FL-
239 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA...
SOUTHWESTERN JEFFERSON AND SOUTHERN LEON COUNTIES UNTIL 315 PM EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. Marks, moving south at 5 to 10 mph.
Half inch hail and wind gusts up to 50 mph are possible with this
storm.
Locations impacted include...
Woodville, St. Marks, Wakulla, Newport, Goose Pasture, Hells Half
Acre, Hyde Park, Vereen, Plum Orchard, Port Leon, Wakulla Beach,
Fanlew and Natural Bridge.
LAT...LON 3009 8430 3027 8425 3032 8411 3026 8392
3019 8393 3019 8395 3017 8393 3008 8395
3005 8411
TIME...MOT...LOC 1839Z 359DEG 9KT 3021 8415
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:45 PM EDT | Special Marine Warning | TAE | 60 min | |
| Jun 12, 11:02 PM EDT | Special Marine Warning | TAE | 88 min | |
| Jun 13, 6:40 AM EDT | Special Weather Statement | TAE | Leon | 35 min |
| Jun 13, 11:28 AM EDT | Rip Current Statement | TAE | Bay, Gulf | 15 hr |
| Jun 13, 12:55 PM EDT | Special Weather Statement | TAE | Dixie | 35 min |
| Jun 13, 1:15 PM EDT | Special Weather Statement | TAE | Lafayette | 45 min |
| Jun 13, 3:44 PM EDT | Special Marine Warning | TAE | 61 min | |
| Jun 13, 3:51 PM EDT | Special Marine Warning | TAE | 54 min | |
| Jun 13, 3:53 PM EDT | Special Weather Statement | TAE | Taylor | 52 min |
| Jun 13, 4:07 PM EDT | Special Weather Statement | TAE | Gulf | 68 min |
| Jun 13, 4:16 PM EDT | Special Marine Warning | TAE | 93 min | |
| Jun 13, 4:41 PM EDT | Special Marine Warning | TAE | 100 min | |
| Jun 13, 5:11 PM EDT | Special Marine Warning | TAE | 64 min | |
| Jun 13, 6:04 PM EDT | Special Weather Statement | TAE | Leon | 41 min |
| Jun 13, 6:49 PM EDT | Special Weather Statement | TAE | Holmes, Washington | 41 min |
| Jun 13, 7:06 PM EDT | Special Weather Statement | TAE | Washington | 24 min |
| Jun 13, 7:16 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 44 min |
| Jun 13, 7:31 PM EDT | Special Marine Warning | TAE | 59 min | |
| Jun 13, 7:45 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 30 min |
| Jun 13, 7:49 PM EDT | Special Marine Warning | TAE | 86 min | |
| Jun 13, 6:09 PM EDT | Special Weather Statement | TAE | Geneva | 51 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.